Alert archive / South Dakota / Wind Chill Warnings in 2014

Wind Chill Warning 2, NWS Aberdeen, SD

January 22, 201413 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind chill warning at Jan 22, 2014, 2:59 PM CST for 13 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 22, 2014, 2:59 PM CST (20:59 UTC)
Expired
Jan 23, 2014, 12:00 PM CST
In force
21 hr
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, McPherson County, SD, Roberts County, SD, Spink County, SD

The radar

The Aberdeen radar (KABR), 62 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2014-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2014-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
111 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
368 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

793 
WWUS43 KABR 222059
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
259 PM CST WED JAN 22 2014

...BLOWING SNOW IMPACTS WINDING DOWN ONLY TO BE REPLACED BY
DANGEROUSLY COLD WIND CHILLS...

.AS SURFACE HIGH PRESSURE BEGINS TO SETTLE INTO THE REGION LATE
THIS AFTERNOON AND OVERNIGHT...WIND SPEEDS WILL GRADUALLY DECREASE
AND ALLOW FOR BLOWING SNOW IMPACTS TO DIMINISH. AS TEMPERATURES
PLUMMET THIS EVENING...WIND SPEEDS WILL STILL BE HIGH ENOUGH TO
PRODUCE DANGEROUSLY COLD WIND CHILLS.

SDZ007-008-011-019>023-230900-
/O.CAN.KABR.BZ.W.0004.000000T0000Z-140123T0000Z/
/O.UPG.KABR.WC.Y.0003.140123T0000Z-140123T1800Z/
/O.NEW.KABR.WC.W.0002.140122T2059Z-140123T1800Z/
MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...CLARK...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
259 PM CST WED JAN 22 2014

...WIND CHILL WARNING IN EFFECT UNTIL NOON CST THURSDAY...
...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. THE
BLIZZARD WARNING HAS BEEN CANCELLED. THE WIND CHILL ADVISORY IS
NO LONGER IN EFFECT. 

* WIND...NORTH 20 TO 30 MPH LATE THIS AFTERNOON AND EVENING THEN
  DECREASING TO AROUND 10 MPH OVERNIGHT.

* WIND CHILL VALUES...30 BELOW ZERO TO 40 BELOW ZERO.

* IMPACTS...BREEZY NORTHWEST WINDS LATE THIS AFTERNOON AND EVENING
  WILL CONTINUE TO BRING AREAS OF BLOWING SNOW.
  ALTHOUGH...WIDESPREAD VERY LOW VISIBILITY IS NO LONGER EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

SDZ005-006-010-017-018-230900-
/O.CAN.KABR.WW.Y.0007.000000T0000Z-140122T2100Z/
/O.UPG.KABR.WC.Y.0003.140122T2100Z-140123T1800Z/
/O.NEW.KABR.WC.W.0002.140122T2059Z-140123T1800Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD
259 PM CST WED JAN 22 2014

...WIND CHILL WARNING IN EFFECT UNTIL NOON CST THURSDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. THE WINTER
WEATHER ADVISORY HAS BEEN CANCELLED. THE WIND CHILL ADVISORY IS
NO LONGER IN EFFECT. 

* WIND...NORTH 15 TO 25 MPH LATE THIS AFTERNOON AND EVENING THEN
  DECREASING TO AROUND 10 MPH OR LESS OVERNIGHT.

* WIND CHILL VALUES...30 BELOW ZERO TO 40 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MNZ039-046-230900-
/O.UPG.KABR.WC.Y.0003.140123T0000Z-140123T1800Z/
/O.NEW.KABR.WC.W.0002.140122T2059Z-140123T1800Z/
/O.CON.KABR.BZ.W.0004.000000T0000Z-140123T0000Z/
TRAVERSE-BIG STONE-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE
259 PM CST WED JAN 22 2014

...WIND CHILL WARNING IN EFFECT UNTIL NOON CST THURSDAY...
...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. THE WIND
CHILL ADVISORY IS NO LONGER IN EFFECT. 

* WINDS/VISIBILITY...NORTH 20 TO 30 MPH LATE THIS AFTERNOON AND
  EVENING THEN DECREASING TO AROUND 10 MPH OVERNIGHT. VISIBILITY
  REDUCED TO AROUND ONE HALF MILE UNTIL EARLY EVENING.

* WIND CHILL VALUES...30 BELOW ZERO TO 40 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

SDZ003-230900-
/O.EXA.KABR.WC.Y.0003.000000T0000Z-140123T1800Z/
CORSON-
INCLUDING THE CITY OF...MCLAUGHLIN
159 PM MST WED JAN 22 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST THURSDAY. 

* WIND...NORTH 15 TO 25 MPH LATE THIS AFTERNOON THEN DECREASING TO
  AROUND 10 MPH OR LESS AFTER SUNSET.

* WIND CHILL VALUES...20 BELOW ZERO TO 30 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

SDZ004-009-016-036-037-051-230900-
/O.CON.KABR.WC.Y.0003.000000T0000Z-140123T1800Z/
CAMPBELL-WALWORTH-POTTER-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG...
HIGHMORE...MILLER...FORT THOMPSON
259 PM CST WED JAN 22 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* WIND...NORTH 15 TO 25 MPH LATE THIS AFTERNOON AND EVENING THEN
  DECREASING TO AROUND 10 MPH OR LESS TONIGHT. 

* WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
TMT
3 follow-up statements
189 
WWUS43 KABR 230004
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
604 PM CST WED JAN 22 2014

...DANGEROUSLY COLD WIND CHILLS TONIGHT INTO THURSDAY MORNING...

.AS SURFACE HIGH PRESSURE BEGINS TO SETTLE INTO THE REGION
OVERNIGHT...TEMPERATURES WILL PLUMMET. WIND SPEEDS WILL STILL BE
HIGH ENOUGH TO PRODUCE DANGEROUSLY COLD WIND CHILLS.

MNZ039-046-231215-
/O.EXP.KABR.BZ.W.0004.000000T0000Z-140123T0000Z/
/O.CON.KABR.WC.W.0002.000000T0000Z-140123T1800Z/
TRAVERSE-BIG STONE-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE
604 PM CST WED JAN 22 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY...
...BLIZZARD WARNING HAS EXPIRED...

* WIND...NORTH 10 TO 20 MPH THIS EVENING THEN DECREASING TO
  AROUND 10 MPH OVERNIGHT.

* WIND CHILL VALUES...30 BELOW ZERO TO 40 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

SDZ005>008-010-011-017>023-231215-
/O.CON.KABR.WC.W.0002.000000T0000Z-140123T1800Z/
MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...BRITTON...
SISSETON...IPSWICH...WEBSTER...FAULKTON...REDFIELD...CLARK...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
604 PM CST WED JAN 22 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY...

* WIND...NORTH 10 TO 20 MPH THIS EVENING THEN DECREASING TO
  AROUND 10 MPH OVERNIGHT.

* WIND CHILL VALUES...30 BELOW ZERO TO 40 BELOW ZERO.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

SDZ003-004-009-016-036-037-051-231215-
/O.CON.KABR.WC.Y.0003.000000T0000Z-140123T1800Z/
CORSON-CAMPBELL-WALWORTH-POTTER-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
GETTYSBURG...HIGHMORE...MILLER...FORT THOMPSON
604 PM CST WED JAN 22 2014 /504 PM MST WED JAN 22 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ THURSDAY...

* WIND...NORTH 10 TO 20 MPH THIS EVENING THEN DECREASING TO AROUND
  10 MPH OR LESS OVERNIGHT.

* WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

PARKIN
907 
WWUS43 KABR 230946
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
346 AM CST THU JAN 23 2014

...DANGEROUSLY COLD WIND CHILLS THROUGH THIS MORNING...

.THE COMBINATION OF BITTER COLD TEMPERATURES AND WIND SPEEDS
AROUND 10 TO 15 MPH WILL PRODUCE DANGEROUSLY COLD WIND CHILLS.
VERY STRONG SOUTHWESTERLY WINDS ARE EXPECTED TO DEVELOP OVER THE
HIGHER TERRAIN AREAS OF THE SISSETON HILLS LATER TONIGHT AND
THROUGH THE EARLY MORNING HOURS ON FRIDAY.

SDZ007-008-011-021-023-232200-
/O.NEW.KABR.BZ.A.0002.140124T0300Z-140124T1500Z/
/O.CON.KABR.WC.W.0002.000000T0000Z-140123T1800Z/
MARSHALL-ROBERTS-DAY-GRANT-DEUEL-
INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...
MILBANK...CLEAR LAKE
346 AM CST THU JAN 23 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...BLIZZARD WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING. 

* TIMING...DANGEROUSLY COLD WIND CHILLS WILL CONTINUE THROUGH
  THIS MORNING. POTENTIAL BLIZZARD CONDITIONS WILL DEVELOP LATER
  THIS EVENING.

* WINDS/VISIBILITY...WINDS OF 10 TO 15 MPH ARE EXPECTED THIS MORNING.
  SOUTHWESTERLY WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS AROUND
  45 MPH TONIGHT. THESE STRONG WINDS COULD CAUSE REDUCED
  VISIBILITIES IN OPEN AREAS TO NEAR ZERO.

* WIND CHILL VALUES...30 BELOW ZERO TO 40 BELOW ZERO EXPECTED
  THROUGH THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR BLOWING AND
FALLING SNOW...THAT IN COMBINATION WITH STRONG WINDS COULD CREATE
EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS
AND MAKE TRAVEL VERY DANGEROUS.

&&

$$

MNZ039-046-SDZ005-006-010-017>020-022-231800-
/O.CON.KABR.WC.W.0002.000000T0000Z-140123T1800Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-CLARK-
CODINGTON-HAMLIN-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...IPSWICH...FAULKTON...REDFIELD...CLARK...WATERTOWN...
CASTLEWOOD
346 AM CST THU JAN 23 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND...NORTHWESTERLY WINDS OF 10 TO 15 MPH.

* WIND CHILL VALUES...30 BELOW ZERO TO 40 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

SDZ003-004-009-016-036-037-051-231800-
/O.CON.KABR.WC.Y.0003.000000T0000Z-140123T1800Z/
CORSON-CAMPBELL-WALWORTH-POTTER-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
GETTYSBURG...HIGHMORE...MILLER...FORT THOMPSON
346 AM CST THU JAN 23 2014 /246 AM MST THU JAN 23 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* WIND...NORTHWESTERLY WINDS AROUND 10 MPH OR LESS.

* WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
SD/WISE
169 
WWUS43 KABR 231759
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1159 AM CST THU JAN 23 2014

...STRONG WINDS AND LIGHT SNOW POSSIBLE FOR THE SISSETON HILLS
REGION...

.VERY STRONG SOUTHWESTERLY WINDS ARE EXPECTED TO DEVELOP ALONG AND
EAST OF THE SISSETON HILLS LATER TONIGHT AND THROUGH THE EARLY
MORNING HOURS ON FRIDAY. THERE IS ALSO A SLIGHT CHANCE OF LIGHT
SNOW. THE COMBINATION OF THE TWO HAS THE POTENTIAL TO RESULT IN
BLOWING AND DRIFTING SNOW AS WELL AS SIGNIFICANTLY REDUCED
VISIBILITIES.

SDZ007-008-011-021-023-240600-
/O.EXP.KABR.WC.W.0002.000000T0000Z-140123T1800Z/
/O.CON.KABR.BZ.A.0002.140124T0300Z-140124T1500Z/
MARSHALL-ROBERTS-DAY-GRANT-DEUEL-
INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...
MILBANK...CLEAR LAKE
1159 AM CST THU JAN 23 2014

...BLIZZARD WATCH REMAINS IN EFFECT FROM 9 PM CST THIS EVENING
THROUGH FRIDAY MORNING...
...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY...

* TIMING...INCREASING WINDS AND THE POTENTIAL FOR LIGHT SNOWFALL
  MAY RESULT IN BLIZZARD CONDITIONS LATER TONIGHT THROUGH EARLY
  FRIDAY MORNING.

* WINDS/VISIBILITY...SOUTHWESTERLY WINDS WILL INCREASE TO 20 TO 35
  MPH WITH GUSTS AROUND 45 MPH TONIGHT. THESE STRONG WINDS MAY
  RESULT IN BLOWING AND DRIFTING SNOW...AS WELL AS NEAR ZERO
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR BLOWING AND
FALLING SNOW...THAT IN COMBINATION WITH STRONG WINDS COULD CREATE
EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS
AND MAKE TRAVEL VERY DANGEROUS.

&&

$$

MNZ039-046-SDZ005-006-010-017>020-022-231900-
/O.EXP.KABR.WC.W.0002.000000T0000Z-140123T1800Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-CLARK-
CODINGTON-HAMLIN-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...IPSWICH...FAULKTON...REDFIELD...CLARK...WATERTOWN...
CASTLEWOOD
1159 AM CST THU JAN 23 2014

...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY...

WIND CHILL VALUES WILL CONTINUE TO IMPROVE AS TEMPERATURES SLOWLY
WARM THROUGH MID DAY.
  
$$

SDZ003-004-009-016-036-037-051-231900-
/O.EXP.KABR.WC.Y.0003.000000T0000Z-140123T1800Z/
CORSON-CAMPBELL-WALWORTH-POTTER-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
GETTYSBURG...HIGHMORE...MILLER...FORT THOMPSON
1159 AM CST THU JAN 23 2014 /1059 AM MST THU JAN 23 2014/

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST /11 AM MST/
TODAY...

WIND CHILL VALUES WILL CONTINUE TO IMPROVE AS TEMPERATURES SLOWLY
WARM THROUGH MID DAY.

$$

SERR

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill warning went out at Jan 22, 11:44 AM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Jan 22, 11:44 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1144 AM CST WED JAN 22 2014

.UPDATE...
SEE THE UPDATED AVIATION DISCUSSION BELOW.

CURRENT HAZARDS SEEM TO HAVE THINGS HANDLED PRETTY WELL...ALTHOUGH
MADE JUST SOME MINOR ADJUSTMENTS. CHOPPED OFF THE WINTER WX
ADVISORY FOR CAMPBELL AND WALWORTH COUNTIES AS CONDITIONS THERE
ARE FINE. ALSO MADE THE WIND CHILL ADVISORY START NOW FOR AREAS
THAT WERE NOT COVERED UNDER A WINTER WX ADVISORY OR BLIZZARD
WARNING SINCE CRITERIA WAS ALREADY BEING MET ON THE NORTHERN
PORTION OF IT. VSBYS ONE QUARTER MILE OR LESS ARE FAIRLY
WIDESPREAD ACROSS THE BLIZZARD WARNING AREA...BASED ON WEB CAMS
AND REPORTS COMING INTO THE OFFICE. CONDITIONS NOT QUITE AS BAD IN
THE WINTER WX ADVISORY...A BIT MORE SPORADIC WITH BETTER VSBY AND
ONLY TEMPORARY SIGNIFICANT REDUCTIONS. WILL LIKELY BE ABLE TO LET
WINTER WX ADVISORY AND BLIZZARD WARNING EXPIRE AT THEIR CURRENT
TIMES OR EVEN A BIT EARLIER FOR SOME AREAS. CLEARING LINE HAS
PUSHED ALL THE WAY SOUTH NEARLY THROUGH THE ENTIRE CWA AS SFC HIGH
CONTINUES TO BUILD IN. JUST SEEING SOME STREAMERS OF LOW
CLOUDS/LIGHT SNOW SHOWERS MOVING THROUGH NOW. TEMPS WILL CONTINUE
TO BE STEADY OR FALL THROUGH THE DAY AS ARCTIC AIR CONTINUES TO
POUR IN...WITH BITTERLY COLD WIND CHILLS AS WELL. LAV GUIDANCE
CONTINUES TO SHOW A TREND OF SLOWLY DECREASING WINDS THROUGH THE
AFTERNOON...SO THAT AFTER ABOUT 21Z OR 22Z...BLOWING SNOW
CONDITIONS SHOULD BEGIN IMPROVING. CONDITIONS ARE EXPECTED TO
IMPROVE FROM WEST TO EAST ACROSS THE FORECAST AREA.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH FRIDAY
HEADLINES THROUGHOUT THE PERIOD WILL BE THE FORECAST CHALLENGE.

AN ARCTIC BOUNDARY MOVING ACROSS THE REGION TODAY WILL BRING LIGHT
SNOW...ALONG WITH GUSTY NORTHERLY WINDS CREATING HAZARDOUS WEATHER
CONDITIONS. WITH FRESH SNOWFALL BLANKETING THE EASTERN CWA...ALONG
WITH REPORTS OUT OF NORTH DAKOTA HAVE DECIDED TO UPGRADE THE
EASTERN PORTION OF THE CWA TO A BLIZZARD WARNING. HAVE ALSO
EXPANDED THE WINTER WEATHER ADVISORY A BIT FURTHER WEST FOR TODAY
TO INCLUDE KMBG. THE REGIONAL RADAR IS SHOWING LIGHT SNOW
APPROACHING THE KMBG AREA...HOWEVER THIS LIGHT SNOW SHOULD LAST
ONLY A FEW HOURS.

THE WINTER WEATHER ADVISORY AND BLIZZARD WARNING WILL BE REPLACED
BY A WIND CHILL ADVISORY AS BITTER COLD TEMPERATURES MOVE BACK
INTO THE REGION. LOWS TONIGHT WILL RANGE IN THE TEENS BELOW...TO
20 DEGREES BELOW ZERO. HAVE REJECTED THE GFS MAV GUIDANCE WHICH
SHOWS A LOW OF -37 IN KABR TONIGHT. CONSIDERING THE LOWEST READING
CURRENTLY UNDER THE ARCTIC HIGH PRESSURE IS -42...THE GFS SEEMS
UNREALISTIC. IF TEMPERATURES FALL A FEW MORE DEGREES
TONIGHT...THEN A WIND CHILL WARNING WILL CERTAINLY BE NEEDED.

THE NEXT ISSUE WILL BE VERY STRONG SOUTHWESTERLY DOWN-SLOPE WINDS
DEVELOPING THURSDAY NIGHT/FRIDAY MORNING. ALL THE MODELS ARE
SHOWING 925 MB WINDS OF 45-55 KNOTS WITH HALF KM WINDS AROUND 35
KNOTS ON THE LEE SIDE OF THE SISSETON HILLS. THESE VALUES ARE
CERTAINLY NEAR HIGH WIND WARNING CRITERIA. HOWEVER DEPENDING ON
THE STATE OF THE SNOW PACK...ANOTHER BLIZZARD WARNING COULD BE
POSSIBLE. VERY WARM TEMPERATURES WILL SPREAD ACROSS THE REGION ON
FRIDAY...ALONG WITH SOME LIGHT RAIN AND/OR SNOW.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY
A SERIES OF CLIPPER SYSTEMS AND ARCTIC FRONTS WILL IMPACT THE
REGION THIS WEEKEND. LIGHT SNOW WILL BE EXPECTED OFF AND ON FRIDAY
NIGHT THROUGH SUNDAY AFTERNOON. COUPLE THIS WITH BREEZY WINDS ON
SUNDAY AND TEMPERATURES THAT REMAIN BELOW FREEZING IN THE EAST AND
WOULD NOT BE SURPRISED TO NEED YET ANOTHER WINTER WEATHER HEADLINE
FROM THE JAMES RIVER VALLEY EAST.

A 1050S HIGH MOVES OVER THE WESTERN DAKOTAS SUNDAY NIGHT DROPPING
TEMPS INTO THE SINGLE DIGITS IN THE WEST FOR MONDAY MORNING. SFC
HIGH PRESSURE BECOMES THE DOMINANT FEATURE OVER THE REGION MONDAY
AND TUESDAY HELPING TO KEEP CONDITIONS DRY. TEMPERATURES WILL
REMAIN BELOW NORMAL IN SNOW COVERED AREAS THROUGH THE PERIOD.

&&

.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

NORTHWEST WINDS WILL CONTINUE TO GUST IN EXCESS OF 30 KTS EARLY
THIS AFTERNOON...AND THEN GRADUALLY BEGIN TAPERING OFF LATER IN
THE AFTERNOON AND TONIGHT. LIKEWISE...BLOWING SNOW AND REDUCED
VISIBILITIES WILL CONTINUE TO BE AN ISSUE FOR THE KABR AND KATY
TAF SITES UNTIL WINDS TAPER OFF. EXPECT VISIBILITIES TO JUMP
BETWEEN MVFR AND IFR THROUGH ABOUT 21Z...AND THEN IMPROVE QUICKLY
THEREAFTER. HIGH PRESSURE SETTLES IN OVERNIGHT...ALLOWING WINDS
TO BE LIGHT OUT OF THE NORTHWEST...SHIFTING TO THE SOUTHWEST
THURSDAY MORNING.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND CHILL ADVISORY UNTIL NOON CST THURSDAY FOR BUFFALO-CAMPBELL-
     HAND-HYDE-POTTER-WALWORTH.

     WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO NOON CST THURSDAY
     FOR CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS.

     BLIZZARD WARNING UNTIL 6 PM CST THIS EVENING FOR CLARK-CODINGTON-
     DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS.

     WINTER WEATHER ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR BROWN-
     EDMUNDS-FAULK-MCPHERSON-SPINK.

     WIND CHILL ADVISORY FROM 3 PM THIS AFTERNOON TO NOON CST
     THURSDAY FOR BROWN-EDMUNDS-FAULK-MCPHERSON-SPINK.

MN...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO NOON CST THURSDAY
     FOR BIG STONE-TRAVERSE.

     BLIZZARD WARNING UNTIL 6 PM CST THIS EVENING FOR BIG STONE-
     TRAVERSE.

&&

UPDATE...TMT
SHORT TERM...SD
LONG TERM...WISE
AVIATION...SERR

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jan 22, 4:07 AM CST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
407 AM CST WED JAN 22 2014

MNZ039-046-SDZ004>011-016>023-036-037-051-231015-
TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-
WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-HYDE-HAND-BUFFALO-
407 AM CST WED JAN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...COLD AIR AND BREEZY NORTH WINDS OF 25 TO 35 MPH WITH
HIGHER GUSTS WILL CAUSE WIDESPREAD BLOWING SNOW TODAY. EAST OF THE
JAMES RIVER VALLEY VISIBILITIES WILL FALL TO LESS THAN A QUARTER
MILE AT TIMES. TEMPERATURES WILL FALL THROUGH THE DAY. COUPLED
WITH THE STRONG WINDS EXPECT WIND CHILLS TO RANGE FROM 25 TO 40
BELOW TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
STRONG WINDS WILL BE POSSIBLE ALONG THE SISSETON HILLS THURSDAY
NIGHT WHICH WILL RESULT IN REDUCED VISIBILITIES IN BLOWING SNOW.
A COUPLE OF CLIPPER SYSTEMS AND ANOTHER ARCTIC FRONT WILL MOVE
THROUGH THE REGION THIS WEEKEND BRINGING MORE CHANCES FOR BLOWING
SNOW.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Local storm report, Jan 22, 9:04 AM CST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
904 AM CST WED JAN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 AM     BLIZZARD         CASTLEWOOD              44.72N  97.03W
01/22/2014                   HAMLIN             SD   EMERGENCY MNGR

            VISIBILITY BEING REDUCED TO NEAR ZERO AT TIMES DUE TO
            BLOWING SNOW NEAR CASTLEWOOD. WINDS GUSTING OVER 35 MPH.

&&

EVENT NUMBER ABR1400095

FOWLE
Local storm report, Jan 22, 9:10 AM CST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
910 AM CST WED JAN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 AM     BLIZZARD         ORTONVILLE              45.30N  96.44W
01/22/2014                   BIG STONE          MN   AWOS

            ORTONVILLE KVVV AWOS REPORTING ONE QUARTER MILE
            VISIBILITY WITH WINDS GUSTING TO 39 MPH.

&&

EVENT NUMBER ABR1400096

FOWLE
Local storm report, Jan 22, 9:33 AM CST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
933 AM CST WED JAN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 AM     BLIZZARD         WATERTOWN               44.91N  97.17W
01/22/2014                   CODINGTON          SD   DEPT OF HIGHWAYS

            VISIBILITY LESS THAN ONE QUARTER MILE AT TIMES DUE TO
            BLOWING SNOW NEAR WATERTOWN. WINDS GUSTING OVER 35 MPH.

&&

EVENT NUMBER ABR1400097

FOWLE
Local storm report, Jan 22, 9:35 AM CST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
935 AM CST WED JAN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 AM     BLIZZARD         BRANDT                  44.67N  96.62W
01/22/2014                   DEUEL              SD   DEPT OF HIGHWAYS

            VISIBILITY LESS THAN ONE QUARTER MILE ALONG I-29 NEAR
            BRANDT DUE TO BLOWING SNOW. WINDS GUSTING OVER 35 MPH.

&&

EVENT NUMBER ABR1400098

FOWLE
Local storm report, Jan 22, 9:39 AM CST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
939 AM CST WED JAN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 AM     BLIZZARD         CLARK                   44.88N  97.73W
01/22/2014                   CLARK              SD   DEPT OF HIGHWAYS

            VISIBILITY LESS THAN ONE QUARTER MILE AT TIMES DUE TO
            BLOWING SNOW ALONG US HIGHWAY 212 NEAR CLARK. WINDS
            GUSTING NEAR 40 MPH.

&&

EVENT NUMBER ABR1400099

FOWLE
Local storm report, Jan 22, 10:18 AM CST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1018 AM CST WED JAN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     BLIZZARD         ORTONVILLE              45.30N  96.44W
01/22/2014                   BIG STONE          MN   LAW ENFORCEMENT

            VISIBILITY LESS THAN ONE QUARTER MILE AT 6 AM

&&

EVENT NUMBER ABR1400100

NWS

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 6:12 PM CSTWind AdvisoryABRCampbell, Corson, Dewey, Hughes, Jones, Lyman and 4 more116 min
Jan 22, 3:58 AM CSTBlizzard WarningABRClark, Codington, Day, Deuel, Grant, Hamlin and 2 more14 hr
Jan 22, 3:58 AM CSTWind Chill AdvisoryABRBrown, Buffalo, Campbell, Clark, Codington, Corson and 14 more32 hr
Jan 22, 3:58 AM CSTWinter Weather AdvisoryABRBrown, Campbell, Edmunds, Faulk, McPherson, Spink and 1 more11 hr

Nearby

Wind Chill Warnings in South Dakota, 2014Wind Chill Warnings in Minnesota, 2014Every wind chill warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.